MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3200-W
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview 7 xb bisector (ous) did not make the cut.It was used in connective tissue.Did not do anything.There was no energy in the jaws.It did not activate.The procedure was completed using another device (new).No delay.There was no harm to the patient.
 
Additional Manufacturer Narrative
Tw id (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Additional Manufacturer Narrative
(b)(4).The lot # 3000300863 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).Updated sections: b4, d10, g4, g7, h2, h6, h10, h11.Corrected sections: h6--type of investigation code "4114" corrected to code "10" h6--investigation findings corrected from "3221" to "13" h3-- device evaluated by mfg corrected from "no" to "yes" the device was returned to the factory for evaluation on 09/27/2023.An investigation was conducted on 09/27/2023.A visual inspection was conducted.Signs of clinical use and evidence of blood were observed on the device.The bisectors, blade, and c-ring were observed to be intact with no visual defects.The blunt tip of the cannula was observed to be damaged and separated from the cannula.The blue toggle was able to be manipulated to retract and extend the cutter blade.The device was evaluated for electrical function.A pre-cautery test was performed and repeated 10 times over a 10 minute period according to the procedure in the instructions for use (cv000001599).The device passed the pre-cautery test with a reference generator (recommended setting at 18) and reference bipolar cord.An activation test was performed and the device activated repeatedly with no failure observed.The bipolar cord connection was manipulated during activation.The device remained active and no sparks was observed.The device produced steam and the saline was observed to ¿boil¿ on the test gauze each time and no sparks were observed.Based on the returned condition of the device as well as the evaluation results, the reported failure "failure to deliver energy" was not confirmed, however the analyzed failure "break; cannula tip" was confirmed.The lot # 3000300863 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW 7 XB, OUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key17470131
Report Number2242352-2023-00657
Device Sequence Number5962348
Product Code GEI
UDI-Device Identifier00607567700437
UDI-Public00607567700437
Combination Product (Y/N)N
PMA/510(K) Number
K041981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVH-3200-W
Device Catalogue NumberVH-3200-W
Device Lot Number3000300863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer09/19/2023
10/19/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/21/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexPrefer Not To Disclose